Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 39, NWS Tampa Bay, FL

November 14, 2017

NWS Tampa Bay, FL issued this small craft advisory at Nov 14, 2017, 2:42 PM EST. It took effect at Nov 14, 2017, 4:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2017, 2:42 PM EST (19:42 UTC)
In effect from
Nov 14, 2017, 4:00 PM EST
Expired
Nov 15, 2017, 10:00 AM EST
In force
18 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

216 
WHUS72 KTBW 141942
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
242 PM EST TUE NOV 14 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

.STRONG HIGH PRESSURE AND AN EASTERLY SURGE WILL PRODUCE BREEZY
WINDS OVER THE EASTERN GULF THIS EVENING, TONIGHT AND EARLY 
WEDNESDAY MORNING.

GMZ830-850-853-856-870-873-876-151500-
/O.NEW.KTBW.SC.Y.0039.171114T2100Z-171115T1500Z/
TAMPA BAY WATERS-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
242 PM EST TUE NOV 14 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* WINDS...NORTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...4 TO 6 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
2 follow-up statements
547 
WHUS72 KTBW 150108
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
808 PM EST TUE NOV 14 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

.STRONG HIGH PRESSURE AND AN EASTERLY SURGE WILL PRODUCE BREEZY
WINDS OVER THE EASTERN GULF THROUGH EARLY WEDNESDAY MORNING.

GMZ830-850-853-856-870-873-876-151400-
/O.CON.KTBW.SC.Y.0039.000000T0000Z-171115T1500Z/
TAMPA BAY WATERS-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
808 PM EST TUE NOV 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS...NORTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...4 TO 6 FEET OFFSHORE...AND UP TO 3 FEET AT THE
  MOUTH OF TAMPA BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
997 
WHUS72 KTBW 150930
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
430 AM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

.STRONG HIGH PRESSURE AND AN EASTERLY SURGE WILL PRODUCE BREEZY
WINDS OVER THE EASTERN GULF THROUGH EARLY WEDNESDAY MORNING.

GMZ830-850-853-856-870-873-876-151500-
/O.CON.KTBW.SC.Y.0039.000000T0000Z-171115T1500Z/
TAMPA BAY WATERS-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
430 AM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...4 TO 6 FEET OFFSHORE...AND UP TO 3 FEET AT THE 
  MOUTH OF TAMPA BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 2:23 PM EST, 19 minutes earlier.

Area forecast discussion, Nov 14, 2:23 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
223 PM EST Tue Nov 14 2017

.SHORT TERM...
Western Atlantic troughiness to keep dry NW flow aloft over
the region while surface high pressure down the Eastern
Seaboard moves into the Western Atlantic and weakens
tomorrow. Fairly nice sensible mid November weather
conditions with some occasionally gusty NE winds and temp
within a few degrees or normal values. NE winds may again
bring slight chance of a few sprinkles or light showers into
eastern Polk/Highlands counties as well.

.MID TERM/LONG TERM (Wednesday Night-Tuesday)...
The rather fast mid/upper level flow will continue with a series of
shortwaves moving across the CONUS through the period. At the
surface, the next frontal system moves into the southeast states
Thursday before weakening and washing out north of the region. High
pressure will bridge the boundary as it slides across the Great
Lakes and eastern U.S. late in the week. Therefore, it looks like
the general northeast low level flow will persist through the work
week leading to some stratocumulus/altocumulus mainly on Friday and
possibly a few sprinkles/showers over the eastern half of the
Florida peninsula. Over the weekend a deeper trough/stronger cold
front is expected to move across the southeast states and Florida
peninsula. However, the ECMWF has continued to be weaker and slower
with this system and therefore not bringing the coolest driest air
southward into the area. For now have continued with the previous
trend which pushed the front across the region preceded and
accompanied by a few showers Saturday night into Sunday followed by
some cooler drier air to start next week, basically somewhere in
between the two models. Temperatures through Saturday will remain
near to slightly above normal then a few degrees below, possibly
several degrees below normal if the GFS ends up being correct, to
start next week.

&&

.AVIATION...
VRF conditions all day with occasionaly gusty NE winds.

&&

.MARINE...
Northeasterly evening/overnight surge will combine with
tight pressure gradient to bump winds to around 20 knots
and increase choppy seas most areas and will hoist SCA for
tonight into Wed Morning. High pressure to remain north of
the area with NE-E winds that will be breezy at times rest
of the week into Friday. High pressure weakens and settles
allowing lighter winds and slighter seas for the upcoming
weekend.

&&

.FIRE WEATHER...
High pressure will remain north of the region as fairly dry air
builds and holds into the area this week but min RHs expected
to remain above critical levels with occasionally breezy NE winds
at times into Friday. No significant fog is expected during the
next several days.

&&

.Preliminary Point Temps/PoPs...
TPA  60  77  60  79 /   0   0   0   0
FMY  65  80  63  81 /   0  10   0  10
GIF  60  78  59  77 /  10  10   0   0
SRQ  61  77  60  79 /  10   0   0   0
BKV  55  76  54  77 /   0   0   0   0
SPG  61  77  61  76 /  10   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory until 10 AM EST Wednesday for Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-
     Coastal waters from Englewood to Tarpon Springs FL
     out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Tampa Bay waters-Waters
     from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...25/Davis
MID TERM/LONG TERM/DECISION SUPPORT...69/Close
Hazardous weather outlook, Nov 14, 5:10 AM EST, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
510 AM EST Tue Nov 14 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-142215-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
510 AM EST Tue Nov 14 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...MARINE IMPACTS...
Wind speeds of 15 to 20 knots are expected across the coastal
waters today and tonight. Mariners should exercise caution when
operating on the waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

...MARINE IMPACTS...
Wind speeds of 15 to 20 knots are expected across the coastal
waters over the next couple of days. Mariners should exercise
caution when operating on the waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Wynn

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.